Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 150, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 18, 2001, 5:58 AM CDT for Union Parish, Louisiana. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 18, 2001, 5:58 AM CDT (10:58 UTC)
- Expired
- Aug 18, 2001, 7:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:10 AM CDT | Thunderstorm Wind 62 E | Bernice, LA | Several large oak trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
700 WUUS54 KSHV 181101 SVRSHV LAC013-061-111-181200- /NEW.KSHV.SV.W.0268.181058-181200/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 558 AM CDT SAT AUG 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN PARISH IN NORTH CENTRAL LOUISIANA UNION PARISH IN NORTH CENTRAL LOUISIANA BIENVILLE PARISH IN NORTHWEST LOUISIANA * UNTIL 700 AM CDT * AT 558 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM JUST WEST OF BERNICE...TO 5 MILES WEST OF DUBACH...TO NEAR JAMESTOWN LOUISIANA. THIS LINE OF STORMS WAS MOVING TO THE EAST NEAR 35 MPH. * SEVERE THUNDERSTORMS WILL AFFECT THE TOWNS OF FARMERVILLE... RUSTON...ARCADIA AND RINGGOLD. THIS LINE OF THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LINCOLN PARISH IN NORTH CENTRAL LOUISIANA UNION PARISH IN NORTH CENTRAL LOUISIANA BIENVILLE PARISH IN NORTHWEST LOUISIANA UNTIL 700 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:30 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 18, 2:30 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 AM CDT SAT AUG 18 2001 ANOTHER DIFFICULT FORECAST THIS MORNING WITH THE MODELS SUGGESTING A DRIER WEATHER PATTERN IS IN OUR NEAR FUTURE...WHETHER OR NOT TO BELIEVE THIS IS A DIFFERENT STORY. LATEST SFC ANALYSIS LOOKS VERY SIMILAR TO THE ONE I DREW LAST NIGHT WITH A STATIONARY FRONT ACROSS NE OK INTO NW AR/BACKDOORING INTO CENTRAL AR/N MISS. SFC TROUGH HAS NOT MOVED ACROSS THE HILL COUNTY OF SOUTHERN TX TO JUST WEST OF MLC. SEVERAL OUTFLOW BOUNDARIES LIKELY EXIST AS WELL BUT NOT SHOWING UP IN ANALYSIS. MODELS VERY SIMILAR THIS MORNING WITH SHORTWAVE ENERGY DIVING SE OUT OF CENTRAL OK AND INTO THE MIDDLE RED VALLEY OF NE TX/SE OK/SW AR BY MIDDAY. THIS REGION IN FAVORABLE UPPER JET REGION THROUGH THE AFTERNOON AS WELL WITH DEPARTING JET INTO THE TENN VALLEY BY TNGT. NOT QUITE SURE TO BUY INTO THE MODELS DRYING US OUT SO QUICKLY BY THIS AFTERNOON ACROSS THE NORTHERN SECTIONS AND ACROSS THE REMAINDER OF THE REGION BY TONIGHT. WHILE SOME DRIER AIR IS TO BE EXPECTED IN THE WAKE OF THE SHORTWAVE THIS AFTERNOON...FAVORABLE 850MB THETA-E AXIS REMAINS ANCHORED ACROSS THE I-20 CORRIDOR OF E TX/NW LA THROUGH TONIGHT. THIS HAS BEEN THE CORNERSTONE FOR CONVECTIVE DEVELOPMENT THE LAST COUPLE OF DAYS AND WITH THIS FEATURE STILL IN PLACE...CANNOT DROP POPS COMPLETELY TONIGHT THROUGH SUNDAY. ONE NOTICEABLE DIFFERENCE IS THE 850MB FLOW DOES SWING AROUND TO THE W AND NW WHICH WILL HELP TO DRY THINGS OUT SOMEWHAT BUT WILL HEDGE THE DIFFERENCE WITH SLIGHT CHANCE POPS AREA WIDE TONIGHT THROUGH SUNDAY. TEMPS WERE A KILLER ON FRIDAY WITH THE CLOUD COVER AND BUYING INTO THE IDEA OF DRIER AIR ADVECTING SOUTHWARD INTO THE REGION MAKES THIS TEMP FORECAST JUST AS DIFFICULT AS FRIDAYS. MOS TEMPS ALL OVER THE PLACE TODAY SO WILL GO WITH THE GENERALLY COOLER NUMBERS...EXCEPT DOWN SOUTH WHERE MID 90S WILL WORK WELL AGAIN TODAY. FRONT CURRENTLY ACROSS THE CENTRAL PLAINS MAKES A CHARGE SOUTH OVER THE NEXT 24 HRS BUT IS EXPECTED TO PULL UP STATIONARY ACROSS NE TX/N LA BY EARLY SUNDAY...ANOTHER REASON NOT TO DROP POPS OUT TOTALLY FOR SUNDAY. FRONT SHOULD THEN WASH OUT OR BEGIN TO MOVE BACK NORTH IN RESPONSE TO SFC CYCLOGENESIS IN THE LEE OF THE ROCKIES ON MONDAY. PRELIMS TO FOLLOW...13 SHV 92/74/96/73 3221 MLU 90/71/94/71 4222 TXK 92/73/96/70 3221 TYR 93/74/97/74 3221 LFK 96/73/97/71 3121 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:58 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Lincoln | 62 min |
| Aug 18, 6:41 AM CDT | Severe Thunderstorm Warning | SHV | Jackson | 49 min |
| Aug 18, 6:47 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.